Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 431, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 25, 2021, 9:23 PM CDT for Caddo County, Grady County, Oklahoma. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2021, 9:23 PM CDT (02:23 UTC)
- Expired
- Jul 25, 2021, 9:48 PM CDT
- In force
- 25 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Caddo County, OK, Grady County, OK
The radar
The Norman radar (KTLX), 80 km from the middle of the area, began a volume at 02:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.4 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 798 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 2331 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
962
WUUS54 KOUN 260223
SVROUN
OKC015-051-260300-
/O.NEW.KOUN.SV.W.0431.210726T0223Z-210726T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
923 PM CDT Sun Jul 25 2021
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Northwestern Grady County in central Oklahoma...
Southeastern Caddo County in southwestern Oklahoma...
* Until 1000 PM CDT.
* At 923 PM CDT, a severe thunderstorm was located near Verden,
moving north at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Verden, Pocasset, Lake Chickasha and Laverty.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3495 9809 3498 9821 3527 9818 3523 9793
TIME...MOT...LOC 0223Z 193DEG 18KT 3504 9813
HAIL...1.00IN
WIND...60MPH
$$
Zwink1 follow-up statement
724
WWUS54 KOUN 260248
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
948 PM CDT Sun Jul 25 2021
OKC015-051-260258-
/O.CAN.KOUN.SV.W.0431.000000T0000Z-210726T0300Z/
Grady OK-Caddo OK-
948 PM CDT Sun Jul 25 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GRADY AND
SOUTHEASTERN CADDO COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, therefore the warning has been cancelled. However gusty
winds are still possible with this thunderstorm.
LAT...LON 3495 9809 3498 9821 3527 9818 3523 9793
TIME...MOT...LOC 0247Z 193DEG 18KT 3516 9810
$$
ZwinkWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 6:45 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jul 25, 6:45 PM CDT, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Norman OK
645 PM CDT Sun Jul 25 2021
...New AVIATION...
.SHORT TERM...
(This evening through Monday)
Issued at 232 PM CDT Sun Jul 25 2021
The main focus in the short term continues to be the challenge
of where corridors of the greatest convective coverage will be. The
greatest weather impact in the short term will be dangerous heat.
Uncertainties are covered below in detail.
The lesson from today is one we've seen play out in these type
patterns repeatedly. Subtle difficult to resolve mesoscale forcing
(often in the mid levels) amidst a very moist environment tends to
overachieve with coverage of convection. We think it is necessary
for higher precipitation probabilities and a broader approach
through at least Monday given anomalous moisture and mesoscale
forcing present. This will inevitably lead to some over-
forecasting but ultimately we feel it's better service in this
pattern. The alternate is to adhere to statistically-calibrated
NBM guidance which is built from an aggregate of scenarios across
a broad climatological range, rather than this specific forecast
challenge that we deal with periodically each summer in our
region.
Cold pool/outflow from Kansas convection is currently forcing
deeper/more intense convection near the Kansas border, and this
should continue into northern Oklahoma through the rest of the
day as it interacts with an unstable environment. Post-outflow
northeasterly winds will be stronger, and temperatures will be
cooler upon its passage, ending the dangerous heat across the
northern end of the ongoing Heat Advisory. Isolated convection
may occur further south on the flanks of residual cold pool from
over-achieving midlevel convection this morning. One convective
cell recently developed and dissipated quickly near El Reno,
resulting in a 41 mph gust at the El Reno mesonet. This behavior
may be expected to continue this afternoon, primarily from near
Enid down to the west sides of OKC metro and southwestward toward
Altus and Quanah. That's where the greatest coverage is expected.
Weak tropospheric flow should result in short-lived convection,
but the thermodynamics are favorable for brief strong wind gusts
upon their collapse.
We used 90th percentile blended (NBM) guidance for dew points since
the last couple of days much of the guidance continues to run too
low compared to the observations. This gives marginally supportive
heat indices for a Heat Advisory eastern portions of the forecast
area. Using wet bulb globe temperatures as a nudger, light winds
are expected to push values into the "high" or "extreme" category.
We will be conservative with the northern extent of the Heat
Advisory given uncertainties with regards to ongoing convection
and/or remnant outflow that could suppress temperatures tomorrow
afternoon.
BRB
&&
.LONG TERM...
(Monday night through next Saturday)
Issued at 232 PM CDT Sun Jul 25 2021
Anomalous moisture will be present Tuesday morning (~2.00"
precipitable water indicated in model guidance). Again, it won't
take much forcing for some convection given the moisture magnitude
and some models hint at this. We have raised them above blended
guidance (NBM) sub-mentionable probabilities. Impetus from
convection could be remnant outflow and or subtle perturbation in
the mid levels that will probably be present but are difficult to
resolve at this time range. The greatest chances of this coming
together yielding at least isolated convection are across
southern Oklahoma or north Texas, and this is where we have low
(~20%) probabilities.
A drier and hotter pattern with dangerous heat will be the focus
from midweek onward. If models continue to bias low on dew points,
concerns could arise sooner and across a broader area (not just
confined to eastern sections). The broad ridging features highest
midlevel height anomalies across the northern Rockies and northern
Plains into Canada, and a weak flow regime that's less favorable
for excessive heat for us. Thus, 2-m temperature anomalies in
Oklahoma should be around 5 degrees above climatology.
Although the forecast is dry for now, we'll still be moist enough
that any small-scale westward moving perturbation could aid in
some convective development. Once confidence increases in this
potential scenario, forecast adjustments to include low
precipitation chances may become necessary.
BRB
&&
.AVIATION...
(00Z TAFS)
Issued at 638 PM CDT Sun Jul 25 2021
Current TSRA expected to decrease in both intensity and coverage
this evening, but based on observational trends, will include
TEMPO at a few sites downstream of deeper outflow boundaries. Will
also include mention of SHRA/TSRA toward and after 12Z most
terminals with modest increase in low level jet interaction with
residual outflow boundaries and depth/quality of lower level
moisture.
&&
.UPPER AIR...
Issued at 232 PM CDT Sun Jul 25 2021
A sounding is planned for 12z Monday 7/26 given uncertainty and
low predictability of this pattern. A sounding is also planned
for 12z on Tuesday 7/27 since a daily precipitable water record
may be exceeded per current model guidance.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 74 92 75 96 / 40 30 20 20
Hobart OK 73 94 73 98 / 40 30 20 20
Wichita Falls TX 73 98 75 100 / 20 20 20 20
Gage OK 70 92 72 97 / 50 30 20 10
Ponca City OK 73 90 74 94 / 30 30 20 10
Durant OK 75 98 76 98 / 10 10 10 20
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 7 PM CDT this evening for OKZ007-008-012-013-
018>020-024>032-039>043-045>048-050>052.
Heat Advisory from noon to 7 PM CDT Monday for OKZ031-032-
040>043-046>048-050>052.
TX...None.
&&
SHORT TERM...12
LONG TERM....12
AVIATION...11Hazardous weather outlook, Jul 25, 11:54 AM CDT, 9 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1154 AM CDT Sun Jul 25 2021 OKZ004>048-050>052-TXZ083>090-261700- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1154 AM CDT Sun Jul 25 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Heat... Hot and humid conditions will likely lead to triple digit heat index values across much of the region this afternoon. .Thunderstorms... Scattered showers and thunderstorms will remain possible across portions of Oklahoma through early Monday. Gusty winds and heavy rain that could lead to localized flooding are the main concerns. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Thunderstorms... Thunderstorms will remain possible across portions of Oklahoma Monday. .Heat... Hot and humid conditions will likely lead to triple digit heat index values across much of the region this week. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, Jul 25, 7:58 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
758 PM CDT SUN JUL 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND GST 5 SW BUTLER 35.58N 99.25W
07/25/2021 M61 MPH CUSTER OK MESONET
&&Special weather statement, Jul 25, 8:14 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
814 PM CDT Sun Jul 25 2021
OKZ014-016>018-021>024-260200-
Kingfisher OK-Roger Mills OK-Washita OK-Canadian OK-Caddo OK-
Beckham OK-Custer OK-Blaine OK-
814 PM CDT Sun Jul 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Kingfisher...eastern
Roger Mills...Washita...Canadian...northern Caddo...northeastern
Beckham...Custer and southern Blaine Counties Until 900 PM CDT...
AT 810 PM CDT, strong thunderstorms were along a line extending from
3 miles northeast of Concho to 7 miles northwest of Weatherford to
near Arapaho to 3 miles southwest of Canute, moving south at 10 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts over 50 MPH...
Frequent cloud to ground lightning...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3558 9943 3574 9906 3584 9792 3541 9775
3538 9809 3536 9810 3524 9896 3513 9942
TIME...MOT...LOC 0110Z 357DEG 7KT 3564 9795 3563 9874 3558 9900 3538
9932
ZwinkLocal storm report, Jul 25, 8:22 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
822 PM CDT SUN JUL 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND GST 1 NE ELK CITY 35.42N 99.40W
07/25/2021 M68 MPH BECKHAM OK AWOS
&&Local storm report, Jul 25, 8:43 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
843 PM CDT SUN JUL 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM TSTM WND GST 4 SW EL RENO 35.49N 98.01W
07/25/2021 M60 MPH CANADIAN OK AWOS
&&Local storm report, Jul 25, 8:52 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
852 PM CDT SUN JUL 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND GST 4 WNW BESSIE 35.41N 99.05W
07/25/2021 M59 MPH WASHITA OK MESONET
&&Special weather statement, Jul 25, 9:08 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 908 PM CDT Sun Jul 25 2021 OKZ022-023-260245- Washita OK-Caddo OK- 908 PM CDT Sun Jul 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR eastern Washita and central Caddo Counties Until 945 PM CDT... AT 903 PM CDT, a strong thunderstorm was located 4 miles northeast of Cloud Chief, moving east at 45 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts over 50 MPH... Frequent cloud to ground lightning... LAT...LON 3542 9889 3537 9811 3497 9819 3521 9893 TIME...MOT...LOC 0203Z 285DEG 39KT 3528 9876 Zwink
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 7:00 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Canadian, Custer, Washita | 45 min |
| Jul 25, 7:34 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Blaine, Caddo, Canadian, Custer, Kingfisher and 1 more | 41 min |
| Jul 25, 7:38 PM CDT | Areal Flood Advisory | OUN | Blaine, Kingfisher | 3 hr |
| Jul 25, 7:43 PM CDT | Special Weather Statement | OUN | Cotton | 32 min |
| Jul 25, 8:07 PM CDT | Flash Flood Warning | OUN | Beckham, Custer, Roger Mills, Washita | 3 hr |
| Jul 25, 8:12 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey, Ellis, Roger Mills | 31 min |
| Jul 25, 8:14 PM CDT | Special Weather Statement | OUN | Canadian, Custer, Washita | 46 min |
| Jul 25, 8:38 PM CDT | Severe Thunderstorm Warning | OUN | Washita | 30 min |
| Jul 25, 9:08 PM CDT | Special Weather Statement | OUN | Caddo | 37 min |
| Jul 25, 9:46 PM CDT | Special Weather Statement | OUN | Comanche, Stephens | 29 min |
| Jul 25, 10:30 PM CDT | Areal Flood Advisory | OUN | Grady | 3 hr |
| Jul 25, 10:33 PM CDT | Special Weather Statement | OUN | Stephens | 42 min |
| Jul 25, 10:44 PM CDT | Areal Flood Advisory | OUN | Caddo, Comanche | 3 hr |
| Jul 26, 1:53 AM CDT | Special Weather Statement | OUN | Woods | 37 min |
| Jul 26, 2:08 AM CDT | Special Weather Statement | OUN | Woodward | 37 min |
| Jul 26, 3:49 AM CDT | Special Weather Statement | OUN | Kiowa | 41 min |
| Jul 26, 1:58 PM CDT | Special Weather Statement | OUN | Garfield | 32 min |
| Jul 26, 2:07 PM CDT | Special Weather Statement | OUN | Grant | 23 min |
| Jul 26, 2:39 PM CDT | Special Weather Statement | OUN | Oklahoma | 21 min |
| Jul 26, 2:44 PM CDT | Areal Flood Advisory | OUN | Canadian, Oklahoma | 2 hr |
| Jul 26, 2:54 PM CDT | Special Weather Statement | OUN | Noble | 21 min |
| Jul 26, 3:08 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Kingfisher, Logan, Noble and 1 more | 52 min |
| Jul 26, 3:36 PM CDT | Flash Flood Warning | OUN | Oklahoma | 4 hr |
| Jul 26, 3:58 PM CDT | Special Weather Statement | OUN | Kay, Logan, Noble, Oklahoma | 32 min |
| Jul 26, 3:59 PM CDT | Areal Flood Advisory | OUN | Grant, Kay | 3 hr |
| Jul 26, 4:19 PM CDT | Special Weather Statement | OUN | Cleveland | 11 min |
| Jul 26, 4:22 PM CDT | Flash Flood Warning | OUN | Canadian, Logan, Oklahoma | 3 hr |
| Jul 26, 4:31 PM CDT | Special Weather Statement | OUN | Kay, Logan, Noble, Oklahoma, Payne | 44 min |
| Jul 26, 5:14 PM CDT | Areal Flood Advisory | OUN | Lincoln, Logan, Oklahoma, Pottawatomie | 3 hr |
| Jul 26, 5:16 PM CDT | Special Weather Statement | OUN | Lincoln, Payne | 44 min |
| Jul 26, 6:25 PM CDT | Special Weather Statement | OUN | Hughes | 35 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.